Introduction: Drug induced allergy or hypersensitivity reaction is of great clinical significance in therapeutics. Various factors may contribute like age, genetic composition, disease of the patients and the types of drugs used. Such reactions increases the patient’s suffering and lowers the therapeutic efficacy of any drug. Therefore, it is essential to collect data and investigate important drug reactions for safe therapy. Presentation of Case: A 27-years old female patient, with a history of drug allergy to ranitidine, experienced severe anaphylactic shock immediately after cesarean delivery. Post-operative medications include Ceftriaxone, Metronidazole, Tramadol, Metoclopramide and Pantoprazole. With intravenous injections of Adrenaline, Hydrocortisone, Dexamethasone, Atropine, Promethazine and intubation, she slowly recovered after three days and was discharged. Conclusion: Past history of the patient suggested a rare case of drug allergy to ranitidine. Therefore, instead of ranitidine, pantoprazole was used for this patient. Clinicians suspected this anaphylactic reaction may be induced by drug. However, the drug responsible for this reaction was not detected clearly but Pantoprazole may be a possibility. Though allergy due to H2 receptor antagonists and proton-pump inhibitors are rare but may cause fatal consequences. Thus proper investigation of this case may help in designing the treatment schedule in an effective way, in future.
Key words: Anaphylactic shock, Drug Hypersensitivity, H2 Receptor Antagonist, Pantoprazole, Proton-pump Inhibitors, Ranitidine.